about_overdose_img
In Multnomah County, deaths from opioid overdose occurred more than twice a week in 2014. Deaths represent only a fraction of the overdoses that occur. Ambulances responded to opioid overdoses in Multnomah County more than a dozen times per week in 2014.

Signs and symptoms of opioid overdose:

  • Unresponsiveness to yelling or stimulation, like rubbing your knuckles up and down the person’s sternum, or breast bone (also called a sternum rub)
  • Slow, shallow, or no breathing
  • Turning pale, blue or gray (especially lips and fingernails)
  • Snoring/gurgling/choking sounds
  • Body very limp
  • Throwing up

Always call 911 during an overdose!

Oregon has a Good Samaritan law. This means that if someone is overdosing and you call 911, neither of you can be arrested or prosecuted for:

  1. Possessing drugs or drug paraphernalia
  2. Being in a place where drugs are used
  3. Violating probation or parole because of #1 or #2
  4. Outstanding warrants related to #1 or #2

The Good Samaritan Law does not protect you from:

  1. Crimes that are not listed above
    (Including drug dealing, weapons possession, DUI etc.)
  2. Outstanding federal warrants, or warrants from other states besides Oregon

Learn more how to save a life using naloxone